Feeling Stiffness After Decrease

Thank you everyone for your advise and kind words after my first posting. Went down from 50mg (on it for 7 days) to 20mg yesterday and I'm getting very stiff this morning. Should I wait a day or two before maybe going up a notch. Like I said in my first posting, I'm getting my gallbladder removed Monday at 8 AM, so I really don't know what to do.

Thanks for the feedback


3 Replies

  • A change in dose like that, even after only a week at that high level, is likely to result in "steroid withdrawal rheumatism". 20mg is still a normal starting dose for PMR - 50mg is usually only used for patients where GCA is suspected and then you need to remain there for much longer than a week. Also, despite the pred, in PMR your muscles remain unable to tolerate acute exercise - and I bet you have been doing a lot more while high on 50mg pred! If it were me I'd give it a day or two, resting a fair bit, and see if it improves as it will if it is due to steroid withdrawal.

    Again, this really is something you must discuss with the surgical team as soon as possible.

  • Thank you for your input. Your right I was doing all kinds of stuff while on 50mg. Time to get in the lazy boy and rest.

    Take care

  • Just pamper yourself for the next few days until your op. As PMRPro says it is quite likely steroid withdrawal which happens pretty quickly after reduction and lasts a couple of days or so. It is quite a large reduction and even after a few days your body may have become greedy and did not like being deprived of its normal steroid fix!

You may also like...